Fulminant Hepatic Failure From Acetaminophen in an Anorexic Patient Treated With Carbamazepine
J Clin Psychiatry 1998;59(11):622 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: We report a case in which a low overdose of acetaminophen resulted in hepatic failure requiring liver transplantation. We hypothesize that the severity of this patient’s reaction was caused by the effects of an ongoing eating disorder in combination with the use of carbamazepine for treatment of a mood disorder, acting in a synergistic manner to magnify the toxic effects of acetaminophen. The association between eating disorders, carbamazepine, and acetaminophen overdose is discussed, an association that highlights the importance of evaluating disordered behaviors, as well as coadministered medications, in order to predict the severity of response to acetaminophen overdose.